Antibiotic-associated diarrhea

Research output: Contribution to journalArticle

Abstract

Diarrhea is clearly one of the most common side effects encountered with antimicrobial treatment. Virtually all drugs with an antibacterial spectrum of activity have been implicated, although there are definite differences in associated incidence rates that appear to depend on spectrum of activity and pharmacokinetic properties. Most cases of antibiotic-associated diarrhea can be classified in two categories: cases in which Clostridium difficile is implicated and cases in which no putative agent or recognized pathophysiological mechanism is clearly established. This review is intended to provide management guidelines for patients with diarrhea that occurs in association with antibacterial agents.

Original languageEnglish (US)
Pages (from-to)573-581
Number of pages9
JournalClinical Infectious Diseases
Volume15
Issue number4
DOIs
StatePublished - Oct 1992

ASJC Scopus subject areas

  • Microbiology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Antibiotic-associated diarrhea'. Together they form a unique fingerprint.

  • Cite this